ANTIDEPRESSANT WITHDRAWAL: Mother’s Baby Missing: Arizona

Paragraphs four through six read:  “”She should have
sought professional help. She did seek help for post partum
depression and she was on medication and during that
time she seemed a lot more mellow and everything was better,” Bob Johnson said.

But she stopped taking that medication shortly before she
hopped in Bob Johnson’s car with 8-month-old Gabriel and headed to Texas.

The baby was last seen in San Antonio in December with his 23-year-old
mother, who allegedly told Loagn McQueary, her ex-boyfriend, that she’d killed their baby.

SSRI Stories note:  Withdrawal, especially abrupt withdrawal, from any of these
medications can cause severe neuropsychiatric and physical symptoms. It is
important to withdraw extremely slowly from these drugs, often over a period of
a year or more, under the supervision of a qualified and experienced specialist,
if available.
Withdrawal is sometimes more severe than the original
symptoms or problems.

http://www.kpho.com/news/22168065/detail.html

Johnson’s Grandfather Thinks She’s Lying

Bob Johnson Still Believes Baby Gabriel Is Alive

Pat McReynolds
Reporter,
KPHO.com

POSTED: 10:26 pm MST January 6, 2010
UPDATED: 6:43 am MST
January 7, 2010

TEMPE, Ariz. — Bob Johnson said his
granddaughter, Elizabeth, has always been secretive.

“If she didn’t want
you to know something, you ain’t gonna find out,” Johnson said.

He said
moving in and out of five foster homes as a child made her that way. But he said
the straight “A” student also developed an irrational temper that led to bouts
of rage.

“She should have sought professional help. She did seek help
for post partum depression and she was on medication and during that time she
seemed a lot more mellow and everything was better,” Bob Johnson said.

But she stopped taking that medication shortly before she hopped in Bob
Johnson’s car with 8-month-old Gabriel and headed to Texas.

The baby was
last seen in San Antonio in December with his 23-year-old mother, who allegedly
told Loagn McQueary, her ex-boyfriend, that she’d killed their baby.

Elizabeth Johnson was arrested last week in Florida on suspicion of
custodial interference after she didn’t show up for a custodial hearing.

“She had this cockamamie idea that she was going to change her Social
Security number and name and his Social Security number and name and run
forever,” Bob Johnson said.

Instead, in an exclusive interview with CBS
5, Elizabeth Johnson said she simply gave Gabriel to a couple she met in a park.

“I trusted them. I believe in my heart they’re good people,” said
Elizabeth Johnson on the phone from jail.

But her grandfather doesn’t
buy it. He tried to envision her scenario.

‘Oh by the way, how would you
like to have a baby, oh it’s free, yeah it’s free,’ Bob Johnson said. “That’s
hard. That’s hard to really believe, but it’s a simple story. It’s a story that
you can repeat without stumbling.”

The last time Bob Johnson saw Gabriel
was when the whole family got together for Thanksgiving. He has pictures of
Elizabeth Johnson posing with the boy’s father, Logan McQueary.

“She’s
the sweet Elizabeth,” Bob Johnson said when pointing to a picture of her
smiling.

He thinks she gave Gabriel to a family in Texas, and is lying
now so the boy will never be found. But she has threatened to harm the child,
and Bob Johnson wonders if her past and her struggles with self control
eventually got the best of her.

“It’s possible that in a moment of
anger, depression, whatever, that she carried out her threat. I don’t even want
to think about it because, what a waste. What a waste,” said Bob Johnson.

Copyright 2010 by KPHO.com. All rights
reserved.

2,124 total views, 1 views today

Hypomania on Zoloft

“..a dozen or more therapists all missed the signs and symptoms…”

 

My husband, was initially on 50 mg. Zoloft for a mild depression and concentration problems at work. It “worked” for a while, then did not. The family clinic GP upped the dosage to 100 mg, then the benefits “wore off” again. Nine months after the initial prescription, the doctor again upped the dosage. It was now 150 mg. of Zoloft per day. My husband was becoming increasingly irritable, and hostile, with a hair-trigger temper. He eventually erupted into domestic violence, battered me, and I had to call 911 for help.

I had heard about some of the violence associated with Prozac and I immediately suspected a connection with Zoloft. So he went off the Zoloft right away but had dream-like sequences impinging upon his waking state. This made it even more difficult to concentrate at work, in addition to all of our marriage problems resulting from the battery. It was scary to him. Finally, he saw a psychiatrist at a University here in California who seemed not overly concerned about this “side-effect,” but suggested he taper off.

He had to go back on to the Zoloft and withdraw slowly in order to mitigate this troubling (and now I realize it is a very dangerous!) withdrawal symptom. It never entirely disappeared for many months. Every time he stepped his dose down, the REM dream spill-over problem in waking-state intensified. These problems lasted about 6 months. One time he revealed that he almost got into a car accident, that would have been his fault, because he made a left turn when it was not safe. The dream “blinkies,” which is what he called them, occurred especially strongly when he moved his eyes around, such as when he was driving. This relates to what is known about the eye-darting in REM sleep, and the effect of EMDR (Eye Movement Desensitization Therapy).

When the “blinkies” were still there even after he went entirely off the medicine, I cajoled him into having an EEG to check for epilepsy. The test was negative. But he said that during the test he had no “blinkies” because he was sitting or laying with closed eyes. However, as soon as he got up and left the office, and darted his eyes around in the parking lot, the problem resumed. He was defensive about possibly having epilepsy, so he did go back in and have them redo the test. In fact he was pleased that he “passed” the test, thereby proving to himself that “nothing was really wrong.” After reading your book I now realize that he had a very serious condition called REM Behavior Disorder, which is when REM sleep spills over into activity. I note that with a severe REM deprivation there is a 85% chance of resulting violence. I believe that this is what happened with my husband. The SSRI drug severely inhibited his REM sleep at night, and when he went off the medication, the REM compensation dangerously spilled over into waking state.

We were living apart for about 9 months. During this time my husband was hostile, and often spoke with manic intensity. He had very distorted perceptions, and wrote letters accusing me of having “only hate in your heart,” and of having done all manner of harm to him. One time I received one of the most distorted and acrimonious letters on the day that he moved back home and was sleeping and having sex with me!

During this manic time he charged about $30,000.00 on several credit cards. His spending was on so many things that the money just went through his fingers like water. He also found an out-of-town girlfriend, and she became quite enamored of him, convinced that they were “soul-mates destined to be together from the beginning of time.” She believed that I was an evil force in my husband’s life. Quite a bit of money was spent on this out-of-town relationship, as well as about $10,000 on an attorney and an accountant to prepare taxes for “married filing separately” and papers for a divorce. The taxes later had to be redone to include me, and he never filed the divorce papers. Basically, he “crashed and burned” after all his hypomania. Six months after he ceased the Zoloft he was ill for weeks with a cold, looked terrible, and could barely get to work. Then he decided to come home.

At times he had almost a catatonic depression, although he also alternated depression with anger explosions, although no more violence. It was a difficult first six months, and couple’s therapy was not helpful. As a result of other individual therapies, he did learn about appropriate and inappropriate expression of one’s anger. This made it easier to live with him, but he still struggled to keep his emotions in check. Finally he saw a psychiatrist who tried lithium for bipolar disorder.

Almost immediately the blow-ups and hyper-irritability ended. It took longer for the depressions to abate. He did go on and off the medication for short periods, apparently to convince himself he still needed it. During the “off” periods his irritability noticeably increased, and happiness decreased. He would soon resume the medication.

In 20/20 hindsight there is no question that the Zoloft induced hypomania, and that a dozen or more therapists all missed the signs and symptoms. No one took notice that the hypomania developed along with the increasing doses of Zoloft, and continued even after withdrawal. In persons with a bipolar tendency, anti-depressants are known to trigger mania, yet no therapist made this connection until a year and a half after the first symptoms of mania began to appear.

In addition, he developed other problems associated with anti-depressant usage. According to a five hour lab test, he now has “Impaired Glucose Tolerance,” a pre-diabetic condition. In my unofficial diagnosis, based upon your book, he had signs and symptoms of Cushing Syndrome (sugar metabolism disturbance, high triglycerides, “pregnant” appearance, thick fat at the neck).

Thank you so much for researching and writing your book on SSRI type antidepressants. My mind is still boggled by how accurate your description was of my husband’s problems.

S

Years 2000 and Prior

This is Survivor Story number 92.
Total number of stories in current database is 96

1,465 total views, no views today